MAUDE Adverse Event Report: ANGIODYNAMICS ACCU-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number 13709803
Medical Device Problem Codes Detachment Of Device Component (1104); Device Issue (2379)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 04/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer for a device evaluation.The results of the device evaluation will be sent via a follow up medwatch.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Complaint # (b)(4).
 
Event or Problem Description
As reported (b)(6) 2016, a (b)(6), male patient presented for an angiographic procedure.During the case, after the angiographic catheter had been placed, the strain relief detached and slid down the catheter shaft and into the insertion site.The strain relief was removed with no complications or patient effect.The catheter was removed and set aside.A new of the same was used to successfully complete the procedure.There was no harm or injury to the patient due to this event.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a accu-vu catheter.The hub was not received for evaluation.A visual review of the catheter noted that the hub was missing and the strain relief falls loosely along the shaft of the device.The material at the end of the shaft, where the hub is attached, appears stretched.The customer's reported complaint description of the strain relief detaching is confirmed.A definitive root cause for the reported complaint description cannot be determined, although it does not appear to be manufacturing related.During the sample analysis, the portion of the shaft where the strain relief is molded to the hub processes damage that could have been caused by excessive force or torque.Though it cannot be definitely determined, the most likely cause to this complaint is due to handling techniques during the procedure.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key5662540
Report Number1319211-2016-00080
Device Sequence Number16155732
Product Code DQO
UDI-Device IdentifierH787137098035
UDI-PublicH787137098035
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K032376
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Catalogue Number13709803
Device Lot Number4921673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2016
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR